Asked in
OxyContin

What will happen if you overdose on Oxycontin?

Answer

User Avatar
Wiki User
August 23, 2011 6:56AM

This will happen

Altering or tampering with a dose of OxyContin can quickly lead to overdose or death. This includes crushing, chewing or otherwise breaking the pill to feel effects quicker. This causes the rapid release of a potentially lethal amount of the drug to flood the system. Taking OxyContin with other substances can also cause an overdose or death. This can include alcohol, other narcotic drugs, other prescription medication and illicit substances. OxyContin is a central nervous system (CNS) depressant. Other medications that have this effect will magnify medical complications when combined.

Symptoms of an OxyContin overdose can vary among users. They include slowed or difficult breathing, slowed heart rate, low blood pressure, cold and clammy skin, weak or limp muscles, extreme fatigue that can progress to coma, cardiac arrest and death. Emergency medical attention should be sought immediately at the onset of any of these symptoms. Medical treatment could include pumping the stomach, inducing vomiting or giving activated charcoal so the body doesn't absorb the OxyContin . Medications may also be given to counteract the effects of the drug. Hope this helps!

GREAT ANSWER